Heart Rhythm Medication - Exhaustion

I was diagnosed with sarcoidosis last May.  It is in my lungs and lymph nodes and migrated into my heart which caused the ventricular tachycardia events which led to my pacemaker and since then an ablation (little back story there).  While recent PET scans have shown it subsiding in my heart, it is still present in lung area (being treated with immunosuppressive steroids).

To my question...........I have always been quite the active person/dad.  I am thin, always moving, hiking at Yosemite, playing on adult sports leagues, tirelessly practicing sports with my children. My current situation has been the case for about 6-months but I just came aware of this site to converse with others, like me.

My current situation is that I am so exhausted, I actually crawl up stairs at time.  If I walk up a flight of stairs, I seriously have to stop for 3-minutes at the top as I am bent over huffing like I just ran the marathon.  Little everyday things I never realized that take energy are now huge things...like drying off after a shower, pushing a cart at the grocery store, etc.

So hiking and sports are on hold as I am fatigued walking with a backpack into work and I generally have no energy.

To combat the arrythmias and aid my heart  I am on a few heart medications and I wanted to see if any others here have some of the same symptoms that I have....either taking the below medications or other heart medications.

-Amiodarone

-Mexiletine

-Metoprolol

-Lisinopril

I have been told they will start to ween me off amiodarone and mexiletine in May but if medication is not the issue, I guess the sarcoidosis is still the sucker holding me down.

 

Thanks for reading.

Bill

 


4 Comments

.Metoprolol

by AgentX86 - 2020-03-11 10:58:33

Metoprolol is a buzzkill for many people. Your symptoms are very common for people on it. Either tell your EP to back off on the dose, or better, change to another beta blocker.

Lisinopril was really bad for me (frozen shoulders) but that reaction is very uncommon.

Ameoderone is very toxic and you should only be on it for a short time (six months max). Not sure why they're weaning you off it. It has a half-life of a month, or more.

You on steroids?

by crustyg - 2020-03-11 12:45:41

If you have significant pulmonary sarcoidosis I would expect you to be on steriods.  The severe breathlessness that you describe could be coming either from lack of gas exchange (lungs) or lack of adequate blood supply to your skeletal muscles - the cardiac sarcoidosis.  Or both.

Trust me to be cheerful.

It's a miserable disease when severe, and there are other agents that can help reduce the dose of steriods needed.

Heart Rhythm Medication - Exhaustion

by aandw1933 - 2020-03-11 13:15:24

Yes, I was on predisone for 6 months but have been off of it since mid-December.  I currently take methotrexate (an immunosupresent steroid) for the sarcoidosis.  Just once a week though. 

You do have a lot to cope with

by Gemita - 2020-03-11 14:15:29

Bill I would say there are several issues causing your fatigue, exhaustion, breathlessness and other symptoms.  Sometimes the treatment for a condition can cause more problems than the condition itself.  

Sarcoidosis, especially during flare ups is bound to wear you down while your body is fighting so much inflammation.  Then you are on some powerful meds (Steroids, anti arrhythmics, ACE Inhibitor and a beta blocker).  I note you have had an ablation and that you are still fighting some arrhythmias.  Arrhythmias can certainly cause all your symptoms without the addition of Sarcoidosis and your strong medication.  I think you are doing incredibly well.  I hope you gave yourself time to heal after your ablation.  Did you find it helpful ?

When I first started taking my anti arrhythmic medication, together with a beta blocker to try to control my irregular heart rhythms, I felt truly wiped out for months, particularly when my arrhythmias were not being firmly controlled.  I could hardly climb a few steps, bend in the garden, raise my arms to wash my hair without symptoms of breathlessness, tachycardia, chest pain and weakness/faintness.  Now my arrhythmias have eased and I am off most of my medication and my pacemaker is doing a great job of keeping me stable.  I am in a much better place and I hope you will soon be too.

You know you're wired when...

You are always wired and full of energy.

Member Quotes

I am very lucky to have my device.